# SDR CA970520002

- Difficulty date: April 16, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Swrngn SA226TC
- Engine: Garrtt TPE3313UW
- Propeller: Hartzl HCB3TN5
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Stop Screws
- Part number: A26
- Condition: Backed Out
- Location: Rod Guide Ends
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON SHUTDOWN AFTER A TRAINING FLIGHT THE PROPELLER DID NOT FEATHER. SUBSEQUENT INVESTIGATION FOUND THE STOP SCREWS HAD BACKED OUT OF THE ROD GUIDE ENDS. THIS HAD THE EFFECT OF CAUSING THE STOP LOCKS TO MISS CATCHING THE SCREWS PRIOR TO SHUTDOWN AND PREVENTING THE PROPELLER FROM FEATHERING. THE STOP SCREWS ARE AN "ALLEN" TYPE INTERNAL WRENCHING SCREW AND UTILIZE A SELF LOCKING PATCH ON THE THREADS FOR SELF LOCKING.THE PROPELLER SHOP HAS STATED THAT THESE SCREWS DO NOT LOCK VERY WELL AND THERE HAVE BEEN PROBLEMS IN THIS AREA BEFORE.
